How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abby Your Own Question
Dr. Abby
Dr. Abby, Board Certified MD
Category: Health
Satisfied Customers: 10330
Experience:  Family Physician, practicing medicine for over 10 years, United States
20297917
Type Your Health Question Here...
Dr. Abby is online now
A new question is answered every 9 seconds

I am experiencing vaginal burning and difficulty urinating.

This answer was rated:

Good morning,
I am experiencing vaginal burning and difficulty urinating. A urinalysis last week showed 2-5 White Blood cells and few bacteria. I am wondering if I have a urinary tract infection. I was doing some research online and found that white blood cells in the urine could indicate a serious illness.
I am a cancer patient with Leokopenia and neutropenia.
Please advise as I am very concerned.
Do my symptoms warrant a trip to the ER?
Respectfully,
Eleanor
Eleanor,

Were you having these symptoms when your urinalysis was done?
Are you having a fever?
Nausea?
Back pain?
Any vaginal discharge?
How low was your last white blood cell count?

Dr Abby
Customer: replied 5 years ago.

Thank you for taking my question Dr. Abby.

I did have symptoms at the time of the urinalysis.

I had a low grade fever earlier 99.9 and just recently it was 98.3

I did have nauseas earlier today, but it has diminished somewhat, but it is not completely gone.

I do not have any back pain.

Customer: replied 5 years ago.

I have noticed increased vaginal discharge.

My last white blood cell count was 2.6 and neutrophils 1.0.

Eleanor,

I read over your previous questions and see that you have been treated for pyelonephritis.
Have your symptoms worsened since you have been off of the antibiotics?

Did the vaginal discharge/vaginal burning seem to start with or after the antibiotic treatments?
Customer: replied 5 years ago.

My symptoms have persisted after 2 rounds of antibiotic treatment. Although, they are not as severe as before the first or second round of antibiotics.The vaginal burning seem to have started both before and after the antibiotic treatment.

Customer: replied 5 years ago.

The vaginal discharge seemed to have worsened during antibiotic treatment.

Eleanor,

Because this has been going on for some time and has not worsened recently (i.e. no sudden development of fever, vomiting, back pain) I do not think you need to go to the ER unless you are unable to urinate. If that happens, you will need to go in order to have a catheter placed so that your bladder can be emptied.

I do not anticipate that will happen...it is something that is much more common in men or after surgery.

Instead, seeing your doctor this morning should be fine. I do think it is important that, along with a repeat urine culture, you make sure that a vaginal exam and culture is done. It is easy to diagnose vaginal infections initially as a UTI.

The antibiotics you were on may have exacerbated an underlying vaginal infection too, (causing a yeast infection).

I hope that you feel better, Eleanor. Please ask any follow up questions you have. I am happy to answer them for you.

Dr Abby
Customer: replied 5 years ago.

Thank you Dr. Abby. Do 2-5 white blood cells in the urine indicate a systemic infection my body is trying to fight?

thanIy

No, not necessarily.
The white cells in the urine can be due to a few things--contamination from vaginal secretions or it could be due to a bladder or kidney infection.
However, without systemic signs of infection (fever, for example), it is less likely to be pyelonephritis.

Dr Abby
Dr. Abby and 2 other Health Specialists are ready to help you